Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Endocrinology Topics
Question: sweating bleach??
|dzscrub - Wed Feb 14, 2007 3:44 pm||
The past few months I've been noticing that when I sweat at night, my clothes and/or sheets bleach out. My once blue pillowcase has turned yellow in a months' time.
what could be causing this??
I am 35 y.o., female
recently had a laparoscopy
on Lexapro for depression
|Dr. Safaa Mahmoud - Thu Feb 15, 2007 7:03 pm||
Sweat secretion is a salty, watery solution produced by sweat glands. Sebum and sweat mix to form a protective layer.
Sweat secretion is acidic with a ph from about 4 to 5.5 (mildly acidic) that is of the skin.
The ph differs slightly from one part to another, and is more acidic where staphylococcal infection is present.
The fact that your sweat secretion causes this bleaching effect, means that it has more acidic ph.
Acid wastes from the body are excreted in the urine and the sweat secretion.
Certain types of food and metabolic disorders like DM my result in acidosis.
I advise you o seek direct clinical examination.
Keep us updated.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.